Relative topology of real algebraic varieties in their complexifications


Creative Commons License

Ozan Y.

PACIFIC JOURNAL OF MATHEMATICS, vol.217, no.2, pp.291-302, 2004 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 217 Issue: 2
  • Publication Date: 2004
  • Doi Number: 10.2140/pjm.2004.217.291
  • Title of Journal : PACIFIC JOURNAL OF MATHEMATICS
  • Page Numbers: pp.291-302

Abstract

We investigate, for a given smooth closed manifold M, the existence of an algebraic model X for M (i.e., a nonsingular real algebraic variety diffeomorphic to M) such that some nonsingular projective complexification i:X-->X-C of X admits a retraction r:X-C-->X. If such an X exists, we show that M must be formal in the sense of Sullivan's minimal models, and that all rational Massey products on M are trivial.